ADA Camp Strong
End of Life Options Act
Great Kindness Challenge
Sports Arena Sponsorship
News & Events
More Humankindness Videos
An overdose or OD can occur after intentionally or unintentionally consuming too much of a toxic substance. You can overdose after taking the wrong dose of a prescribed medication or drinking too much alcohol. An overdose can cause slight changes in the body or it can be a life-threatening emergency. For severe cases of overdose, call 911 or seek immediate medical care.
If you suspect an overdose and have mild symptoms, such as drowsiness, unsteadiness, and slurred speech, visit an emergency department at Dignity Health. To stay at home while you wait for treatment, use our online waiting tool InQuicker. Our emergency services staff is trained to treat mild or severe cases of drug overdose in Southern California.
The symptoms of a drug overdose can vary depending on the substance consumed. Symptoms of a major overdose always require immediate emergency care.
If you experience or recognize the following symptoms in someone, dial 911:
In the US, unintentional overdoses are a leading cause of death for adults between 35 and 54. Some people have a higher risk of overdosing on a drug.
Known risk factors for both accidental and nonaccidental drug overdose include:
You can reduce the risk for accidental drug overdose by keeping medication out of children’s reach and strictly following directions on the drug label.
A drug overdose needs to be treated quickly for the best outcome. To help someone with a drug overdose, dial 911 and follow these tips:
Trust compassionate doctors at one of our convenient locations in Long Beach, Northridge, Downtown LA, Glendale, and in Inland Empire cities San Bernardino, Fontana, and Highland to treat and help prevent overdoses with kindness and honesty.
Emergency services at Dignity Health treat moderate and severe cases of overdose in Southern California.